Alert archive / Wisconsin / Flash Flood Watches in 2017
Flash Flood Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood watch at Jul 11, 2017, 12:19 PM CDT for 20 counties in Wisconsin. It took effect at Jul 11, 2017, 10:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2017, 12:19 PM CDT (17:19 UTC)
- In effect from
- Jul 11, 2017, 10:00 PM CDT
- Expired
- Jul 12, 2017, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
605 WGUS63 KMKX 111719 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Milwaukee/Sullivan WI 1219 PM CDT Tue Jul 11 2017 ...Heavy Rainfall Possible Tonight... .Thunderstorms will bring heavy rainfall to portions of southern Wisconsin tonight into early Wednesday. Rainfall of 1 to 2 inches is expected. If the thunderstorms repeatedly affect the same area, rainfall could easily reach 3 to 4 inches or even higher. This heavy rain could fall on areas that received flooding rains early Monday morning. These areas will be more susceptible to additional flooding from tonight's heavy rain. Besides the threat of flash flooding, the rainfall runoff will cause rises on area rivers and streams, and possibly some river flooding in the next several days. WIZ046-047-051-052-056>060-063>066-069>072-120130- /O.NEW.KMKX.FF.A.0001.170712T0300Z-170712T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Rock- Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 1219 PM CDT Tue Jul 11 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Milwaukee/Sullivan has issued a * Flash Flood Watch for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Dane, Green Lake, Marquette, Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha. * From 10 PM CDT this evening through mid-morning Wednesday * Heavy rainfall of several inches could occur in one to three hours time resulting in flash flooding. * Flooded roads and intersection will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MBK/DDV
4 follow-up statements
730 WGUS63 KMKX 112120 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 420 PM CDT Tue Jul 11 2017 ...Heavy Rainfall Possible Tonight... .Thunderstorms will bring heavy rainfall to portions of southern Wisconsin tonight into early Wednesday. Rainfall of 1 to 2 inches is expected. If the thunderstorms repeatedly affect the same area, rainfall could easily reach 3 to 4 inches or even higher. This heavy rain could fall on areas that received flooding rains early Monday morning. These areas will be more susceptible to additional flooding from tonight's heavy rain. Besides the threat of flash flooding, the rainfall runoff will cause rises on area rivers and streams, and possibly some river flooding in the next several days. WIZ046-047-051-052-056>060-063>066-069>072-120530- /O.CON.KMKX.FF.A.0001.170712T0300Z-170712T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Rock- Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 420 PM CDT Tue Jul 11 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Dane, Green Lake, Marquette, Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha. * From 10 PM CDT this evening through Wednesday morning * Heavy rainfall of several inches could occur in one to three hours time resulting in flash flooding. * Flooded roads and intersection will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
876 WGUS63 KMKX 120159 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 859 PM CDT Tue Jul 11 2017 ...Heavy Rainfall Expected Tonight... .Thunderstorms will develop into the overnight hours and spread across southern Wisconsin. Rainfall of 1 to 2 inches is expected. If the thunderstorms repeatedly affect the same area, rainfall could easily reach 3 to 4 inches or even higher. This heavy rain could fall on areas that received flooding rains early Monday morning. These areas will be more susceptible to additional flooding from tonight's heavy rain. Besides the threat of flash flooding, the rainfall runoff will cause rises on area rivers and streams, and possibly some river flooding in the next several days. WIZ046-047-051-052-056>060-063>066-069>072-121000- /O.CON.KMKX.FF.A.0001.170712T0300Z-170712T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Rock- Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 859 PM CDT Tue Jul 11 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Dane, Green Lake, Marquette, Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha. * Through Wednesday morning * Heavy rainfall of several inches could occur in one to three hours time resulting in flash flooding. * Flooded roads and intersection will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
577 WGUS63 KMKX 120351 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Milwaukee/Sullivan WI 1051 PM CDT Tue Jul 11 2017 ...Heavy Rainfall Expected Tonight... .The thunderstorms in far southwest Wisconsin are expected to roll east northeast through the night, across most of southern Wisconsin. Lafayette, Green and Iowa counties have been added to the flash flood watch. A quick rainfall of 1 to 2 inches is expected in the stronger storms. If the thunderstorms repeatedly affect the same area, rainfall could easily reach 3 to 4 inches or even higher. This heavy rain could fall on areas that received flooding rains early Monday morning. These areas will be more susceptible to additional flooding from tonight's heavy rain. Besides the threat of flash flooding, the rainfall runoff will cause rises on area rivers and streams, and possibly some river flooding in the next several days. WIZ062-067-068-121200- /O.EXA.KMKX.FF.A.0001.000000T0000Z-170712T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Iowa-Lafayette-Green- Including the cities of Dodgeville, Mineral Point, Barneveld, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, and Brodhead 1051 PM CDT Tue Jul 11 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT WEDNESDAY... The National Weather Service in Milwaukee/Sullivan has expanded the * Flash Flood Watch to include a portion of south central Wisconsin, including the following areas, Green, Iowa, and Lafayette. * Until 10 AM CDT Wednesday * Heavy rainfall of several inches could occur in one to three hours time resulting in flash flooding. * Flooded roads and intersection will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ WIZ046-047-051-052-056>060-063>066-069>072-121200- /O.CON.KMKX.FF.A.0001.000000T0000Z-170712T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Dane-Jefferson-Waukesha-Milwaukee-Rock- Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 1051 PM CDT Tue Jul 11 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Dane, Green Lake, Marquette, Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha. * Until 10 AM CDT Wednesday * Heavy rainfall of several inches could occur in one to three hours time resulting in flash flooding. * Flooded roads and intersection will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
763 WGUS63 KMKX 120739 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 239 AM CDT Wed Jul 12 2017 ...Heavy Rainfall Expected To Continue Into This Morning... .Thunderstorms producing torrential rainfall and flash flooding are expected to continue to affect portions of southeast Wisconsin into this morning. Another area of thunderstorms producing heavy rainfall and potential flash flooding will move into portions of south central Wisconsin. Rainfall amounts of 1 to 3 inches have already occurred in parts of far southeast Wisconsin, on top of heavy rainfall from last night. Additional rainfall amounts of 1 to 2 inches may occur in an hour or so, resulting in additional flash flooding. These rates may also occur in western portions of the area into this morning. Besides the threat of flash flooding, the rainfall runoff will cause rises on area rivers and streams, and possibly some river flooding in the next several days. WIZ046-047-051-052-056>060-062>072-121500- /O.CON.KMKX.FF.A.0001.000000T0000Z-170712T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, Cudahy, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 239 AM CDT Wed Jul 12 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Dane, Green, Green Lake, Iowa, Lafayette, Marquette, Rock, and Sauk. In southeast Wisconsin, Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha. * Until 10 AM CDT this morning * Heavy rainfall of several inches may continue to occur in one to three hours time, resulting in flash flooding. * Flooded roads and intersection will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Wood
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Jul 11, 10:05 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 11, 10:05 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1005 AM CDT Tue Jul 11 2017 .UPDATE... Watching a weak wave upstream that may bring a few showers to southern Wisconsin this afternoon. A thunderstorm or two is not out of the question given developing instability with a fair amount of sunshine this morning. The main focus for thunderstorms still looks like later this evening into tonight as the low level jet strengthens and points into the area. This will bring increasing moisture and instability into southern Wisconsin. Still thinking there could be some areas of heavy rainfall. SPC has upgraded most of the forecast area to a Slight Risk for severe storms as well, with large hail and damaging winds the main threats. && .MARINE... Fog continues to improve over the nearshore waters this morning, with decent visibility most places at this point. More fog is possible tonight into Wednesday under southerly winds and increasing moisture. May see gusts to around 20 knots Wednesday, but winds are expected to remain below Small Craft Advisory levels. Thunderstorms are expected by later this evening into tonight, with more storm chances on Wednesday. && .PREV DISCUSSION... (Issued 645 AM CDT Tue Jul 11 2017) UPDATE... AVIATION(12Z TAFS)... Areas of fog will bounce back and forth between around 1/2 mile or less at times, to greater than 2 to 4 miles until around 15Z this morning. May see low stratus clouds as well during this time. VFR conditions are then expected through the rest of today, with light south winds, and southeast winds with a lake breeze near Lake Michigan. Middle to high clouds will spread across the area this morning, and may linger at times this afternoon. There is a small chance for showers and storms late this afternoon into the evening, but most of the area should be dry. The best chances will be after 06Z Wednesday until around 15Z Wednesday. There is some uncertainty where the storms will move through. If they do move through the area, heavy rainfall is possible, along with gusty winds and hail. Low level wind shear is expected after around 08Z Wednesday, lingering until around 14Z Wednesday. Southwest winds around 40 knots are anticipated around 2000 feet above ground level, with weak surface winds. Wood PREV DISCUSSION... (Issued 342 AM CDT Tue Jul 11 2017) SHORT TERM... TODAY AND TONIGHT...Forecast Confidence Is Medium. Light winds and a moist boundary layer airmass with dewpoints in the lower to middle 60s have resulted in patchy/areas of fog across the area. Some passing middle to high clouds into the early morning hours may limit the areal extent and any dense fog formation, though should still see some form in the usual low lying areas. For now, will go with areas of fog in the forecast into the early morning hours. Am less confident on enough dense fog forming for a Dense Fog Advisory, but will watch trends and may have to issue this headline if conditions warrant. A fairly nice day is expected across the area today. There should be some sunshine into early afternoon, before residual high clouds from convection in western Iowa push in this afternoon. This may limit highs a bit more than currently forecast, but think lower to middle 80s are still likely to occur, with warm air advection kicking in this afternoon. Lake breeze with southeast winds are expected near Lake Michigan, cooling things down there. Left in low PoPs for showers and storms this afternoon and early evening, with that round of warm air advection with the low level jet pushing into the region. There may be too much of a cap in the low levels to allow convection to form during this time. If it does form, there is enough mean layer CAPE and shear for some gusty winds and hail to occur. Main issue is more uncertainty for later tonight with the possible complex of thunderstorms moving into the region. NAM/Canadian models have the low level jet nose pointing more into central Wisconsin later tonight, and thus have more QPF over that area. GFS/ECMWF still have more of a focus over southern Wisconsin, with more QPF as well. Mesoscale models are also showing differing solutions. For now, will continue with high PoPs across the area later tonight, as the low level jet nose should be close enough to give us a good shot at convection. Precipitable water and other warm cloud process indicators remain favorable for heavy rainfall to occur, with middle level winds fairly parallel to the low level jet forcing for ascent. Continued the heavy rainfall wording as well for parts of the area. Gusty winds and some hail may occur as well, given the elevated CAPE and effective shear values. LONG TERM... Wednesday... Forecast confidence is medium. Showers and storms will taper off across southern WI Wednesday morning as the overnight convection exits the area. The afternoon thunderstorm chances are highly dependent upon when the morning rain and clouds clear and also on how capped we are. Warm and humid air over southern WI will allow for CAPE values to grow into the 2000-3000 j/kg range Wed afternoon, especially if the sun makes an appearance. Deep layer shear is around 30 knots. Model soundings show signs of a capping inversion, so we will need something to help overcome that in order for strong storms to develop. The best chance of that happening would be in southeast WI during the late afternoon and evening hours. SPC has this area in a slight risk for severe. This is the time period where there is extra lift from the right entrance region of an upper jet, a weak mid-level perturbation, and potential surface convergence due to a weak surface low passing through central WI. The better forcing moves off to the east after midnight as a cold front slides southward through the state. Thursday... Forecast confidence is medium. Moisture will be trapped beneath 5000 feet in the wake of a cold front Thursday morning. There is some uncertainty about timing of this front, as the ECMWF drops it down through the area much later than other models. Southern WI should have easterly winds and plenty of cloud cover. There may even be some drizzle or light rain over the area. Friday... Forecast confidence high. Cooler and drier air will be over southern WI by Thursday night and linger through Friday. Plenty of sunshine will still allow for comfortable summer weather with highs in the upper 70s to lower 80s, coolest near the lake due to a lake breeze. Saturday through Monday... Forecast confidence is medium. Return flow around the high will help pump warmth and humidity back into southern WI for Saturday. The upper ridge over the west half of the country will lean over into the central U.S. and zonal flow across the northern plains and Great Lakes will give us another active weather pattern for the first half of next week. At this time, it looks like most of the activity should be over northern WI and southern WI would be very warm with only small chances for storms here and there. AVIATION(09Z TAFS)... Areas of fog will continue into early this morning, with visibility values down to 1/2 to 1 mile possible at times. Low ceilings are expected as well with the fog, perhaps down to 500 feet. Ceilings and visibilities down to near airport minimums are possible for short periods of time. Winds will be generally calm. Light south winds are expected from middle morning into the afternoon inland, with a southeast lake breeze expected near Lake Michigan. High clouds will push into the area during the afternoon. There may be some diurnal cumulus clouds as well. There is a chance for showers and storms later this afternoon into this evening, but most areas should remain dry. The best chances will be later tonight, mainly between 06Z and 15Z Wednesday. There is some uncertainty on where exactly the storms will be located, and they may end up either over central or southern Wisconsin. If they do end up in southern Wisconsin, thunderstorms with heavy rainfall are a good bet. Ceilings and visibilities will be down to or below alternate minimums as well. Gusty winds and hail are also possible. MARINE... Areas of fog are expected into the early morning hours, with some dense fog possible at times. Will monitor conditions and may need a Dense Fog Advisory if needed. The fog should then dissipate by middle morning. Southeast lake breeze is expected later this morning into the afternoon, with waves remaining light. Small chances for storms are forecast this evening. Best chances for storms will be later tonight into Wednesday morning. There is some uncertainty where exactly storms may occur, but if they do, gusty winds, hail and heavy rainfall are all possible. Southwest winds will gust to around 20 knots on Wednesday, but any high waves will remain over the open waters. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...DDV Today/Tonight and Aviation/Marine...Wood Wednesday THROUGH Monday...Cronce
Hazardous weather outlook, Jul 11, 8:36 AM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 836 AM CDT Tue Jul 11 2017 WIZ046-047-051-052-056>060-062>072-121345- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 836 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Rest of Today and Tonight Thunderstorms are expected to affect the southern Wisconsin tonight and exit the area Wednesday morning. A few of these storms could be severe producing damaging winds to 70 mph and one inch hail. Heavy rainfall may also produce localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms Wednesday afternoon and evening. A few storms could be severe. The Heat Index is expected to climb into the mid to upper 90s on Wednesday. There is a slight chance of thunderstorms Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tonight and Wednesday. LMZ643>646-121345- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 836 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Rest of Today and Tonight Areas of fog this morning will gradually thin and lift. Thunderstorms are expected to affect the near shore waters tonight and exit the area Wednesday morning. A few of these storms could be severe producing damaging winds to 50 knots and one inch hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms Wednesday afternoon and evening. A few storms could be severe. Breezy southerly winds will approach Small Craft Advisory levels for a time on Wednesday. There is a slight chance of thunderstorms Saturday afternoon. www.weather.gov/mkx MBK
Nearby
Flash Flood Watches in Wisconsin, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.